I am on this forum as a a caregiver for my wife. She does not have good glycemic control and suffers from burn out. Her GP put her on Prozac 20 and she got Hypo badly twice. I have adjusted her insulin right down to half and she is OK now. Much more controlled than before. Is such a decrease in medication normally required for control when using PRozac?
How long has she been on the medication?
about one month on prozac 20. Hypo started about a week ago
A couple of questions: is she on a sliding scale with short and long term insulin? Or is she on a pump? If she’s not on a sliding scale but is taking the same amount of insulin, she could be getting too much for what she’s eating. A side effect of an anti depressant is appetite loss; the pills usually start working within 3 to 4 weeks.
So in summary, she may not be eating all of her food that she’s correcting for which is causing the lows.
I am not an expert on Prozac and the effect on diabetes, but I wonder if perhaps she is feeling less stressed or less anxiety because of the Prozac that a drop in cortisol is making her less insulin resistant? I hope she feels better soon and can get back to taking care of herself. Bless you for being there for her.
Besides medication Metformin and januvia she was taking 50 units of long acting insulin mornings and 20 units rapid acting before dinner. Now she takes 40 long acting morning and nothing evenings and I have cut her ammeryl 2mg out. She is overweight and has been eating slightly less.Losing a little weight But the real good news is that her blood sugar is under much better control in that she has no ,more highs and she feels much better. (She has had diabets type 2 for 9 years and is 67)
Thanks for your reply. I think you are correct she is less stressed and happier.
I have not been able to find out much about prozacs effect on diabetes. In her case it seems very positive. So much so that I wonder why other diabetics are not taking this medicine.